MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800
Model Number ADVIA 1800
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Information regarding a siemens customer service engineer's (cse) inspection and evaluation is currently pending.Siemens will continue to further investigate the issue for probable cause.
 
Event or Problem Description
Discordant lipase patient result was obtained on an advia 1800 instrument.After an initial sample was run, repeat samples were repeated on the same instrument twice, resulting in higher values.The sample was repeated again the next day, resulting in a lower, discordant value.The repeat results were considered correct and reported to the physician(s).It was alleged that a medical procedure or treatment, that may have been unnecessary, was performed; the patient was sent to the emergency room.There are no known reports of adverse health consequences due to the discordant results and emergency room stay.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00361 on 04-oct-2019.The customer contacted a siemens customer care center (ccc) and a siemens customer service engineer (cse) was dispatched to the customer's site.Cse inspected the instrument and found that quality control (qc) was in range and no issues were noted with other patient samples indicating that the instrument and reagents were performing acceptably.The sample was repeated and resulted in an expected yield.The cause of the discordant lipase patient result is unknown.Contributing factors such as sample integrity, sample specific interferent, preanalytical variables, the methodology of the testing at the emergency room (er), could impact lipase recovery that can vary across different methodologies and cannot be ruled out.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00361 on 04oct2019.Siemens filed a follow-up mdr 2432235-2019-00361_s1 on 31oct2019.Additional information (23jan2020): siemens headquarter support center investigation determined the customer service engineer (cse) found that the screen of the test order did not comply with siemens recommendations and the 'contamination settings' were updated.Additionally, the cse reordered the 'detergent settings' screen.Siemens concluded that the cause of the discordant results were the incorrect instrument settings that allowed carryover.After the settings update, the system was fully functional.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 1800
Common Device Name
ADVIA 1800
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key9158175
Report Number2432235-2019-00361
Device Sequence Number19410181
Product Code JJE
UDI-Device Identifier00630414482446
UDI-Public00630414482446
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/14/2019
01/28/2020
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/31/2019
02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR